Alert archive / Florida / Beach Hazards Statements in 2015
Beach Hazards Statement 6, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at Jun 29, 2015, 4:41 AM EDT for 6 counties in Florida. It took effect at Jun 29, 2015, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2015, 4:41 AM EDT (08:41 UTC)
- In effect from
- Jun 29, 2015, 8:00 AM EDT
- Expired
- Jun 29, 2015, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
297 WHUS42 KTBW 290841 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 441 AM EDT MON JUN 29 2015 ...RIP CURRENT THREAT INCREASING AGAIN AT AREA BEACHES... .ANOTHER DAY OF ELEVATED WESTERLY WINDS OVER THE GULF WATERS WILL PRODUCE A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING AT AREA BEACHES. FLZ050-151-155-160-162-165-300000- /O.NEW.KTBW.BH.S.0006.150629T1200Z-150630T0000Z/ PINELLAS-COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE- 441 AM EDT MON JUN 29 2015 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A BEACH HAZARDS STATEMENT FOR A MODERATE RISK OF RIP CURRENTS...WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * TIMING...THROUGH THIS EVENING. * IMPACTS...MODERATE RISK OF LIFE THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Jun 29, 3:34 AM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 29, 3:34 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
334 AM EDT MON JUN 29 2015
.SHORT TERM (TODAY - TUESDAY)...
A DEEP UPPER LEVEL TROUGH IS CURRENTLY STRETCHING FROM EASTERN
CANADA THROUGH THE LOWER MISSISSIPPI RIVER VALLEY AND IS FORECAST
TO SHIFT ONLY SLIGHTLY EAST THROUGH THE SHORT TERM PERIOD. AT THE
SURFACE...A FRONTAL BOUNDARY IS STALLED OVER THE SOUTHEASTERN
CONUS JUST NORTH OF FLORIDA...WHILE THE SUBTROPICAL RIDGE AXIS IS
STRUNG ACROSS THE KEYS. WITH THE FORECAST AREA RESIDING IN BETWEEN
THESE FEATURES...WESTERLY TO SOUTHWESTERLY FLOW WILL CONTINUE
TODAY...WITH WINDS BECOMING BREEZY DURING THE AFTERNOON. IN
ADDITION...THESE BREEZY ONSHORE WINDS WILL CONTRIBUTE TO A
MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY.
A BAND OF ENHANCED MOISTURE (MODEL PWAT VALUES OF AS MUCH AS 2.25
INCHES) TO THE SOUTH OF THE FORECAST AREA WILL SPREAD ACROSS THE
NORTHERN AND CENTRAL FLORIDA PENINSULA TODAY...RESULTING IN
SCATTERED TO NUMEROUS THUNDERSTORMS. FARTHER SOUTH...ENOUGH MOISTURE
WILL BE PRESENT FOR AT LEAST ISOLATED STORM COVERAGE...BUT CHANCES
ARE FORECAST TO BE NOT QUITE AS HIGH OVER SOUTHWEST FLORIDA. THE
WESTERLY FLOW WILL HELP CLEAR OUT MUCH OF THE FORECAST AREA BY THE
LATE AFTERNOON AS THUNDERSTORM ACTIVITY PUSHES TO THE EAST. ON
TUESDAY...THE SURFACE RIDGE WILL BEGIN TO INCH NORTHWARD...BUT
GENERALLY WESTERLY FLOW WILL CONTINUE (ALTHOUGH IT WILL BE
WEAKER THAN TODAY). MOISTURE WILL STILL BE MORE FAVORABLE OVER
AREAS NORTH OF INTERSTATE 4...WITH SCATTERED STORMS IN THE
MORNING AND EARLY AFTERNOON...THEN FILLING IN FARTHER SOUTH AS THE
WESTERLY FLOW ONCE AGAIN PUSHES THE CONVECTION INLAND.
.LONG TERM (TUESDAY NIGHT-SUNDAY)...
HIGH PRESSURE WILL BE RIDGING ACROSS THE AREA AT THE SURFACE
THROUGH THE MID-LEVELS FROM THE ATLANTIC...WITH A WEAK TROUGH IN
THE UPPER LEVELS. THIS PATTERN WILL REMAIN IN PLACE THROUGH THE
PERIOD...WITH THE SURFACE RIDGE AXIS MEANDERING NORTH TOWARDS THE
WEEKEND. S/SE WINDS WILL BE IN PLACE ACROSS THE CENTRAL AND
SOUTHERN ZONES WITH SW FLOW ACROSS THE NATURE COAST FOR THE FIRST
HALF OF THE WEEK...BECOMING MORE SOUTHERLY BY THE WEEKEND.
AFTERNOON SEA BREEZES WILL DEVELOP EACH DAY WITH ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE BOUNDARY.
TEMPERATURES WILL BE IN THE LOWER 90S EACH AFTERNOON AND IN THE
70S EACH MORNING...EXCEPT AROUND 80 ALONG THE COAST.
&&
.AVIATION...
PERSISTENT WEST TO SOUTHWEST FLOW WILL CONTINUE TODAY...WITH VFR
CONDITIONS BECOMING THREATENED AS SCATTERED TO NUMEROUS SHOWERS AND
STORMS MOVE THROUGH THE TAMPA BAY AREA DURING THE LATE MORNING
THROUGH MID AFTERNOON TIME FRAME. FARTHER SOUTH...ISOLATED TO
SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE NEAR THE SOUTHWEST
FLORIDA TERMINALS DURING THE AFTERNOON...BUT PROBABILITY IS NOT AS
HIGH. MOSTLY VFR CONDITIONS ARE EXPECTED TO TAKE HOLD AGAIN BY LATE
AFTERNOON AND EARLY EVENING.
&&
.MARINE...
WEST TO SOUTHWEST FLOW WILL CONTINUE TODAY WITH THE SURFACE RIDGE
SITTING OVER THE FLORIDA KEYS AND A STALLED FRONTAL BOUNDARY OVER
THE SOUTHEASTERN CONUS. AMPLE MOISTURE TO THE SOUTH OF THIS FRONT
WILL ALLOW FOR SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP AND
MOVE ACROSS THE EASTERN GULF OF MEXICO...WITH THE HIGHEST CHANCES
OVER THE NORTHERN GULF OF MEXICO. IN ADDITION...A COMPRESSED
PRESSURE GRADIENT WILL ALLOW FOR WINDS TO PEAK IN THE EXERCISE
CAUTION RANGE NORTH OF ENGLEWOOD TODAY...BEFORE TAPERING OFF
TONIGHT. THE SURFACE RIDGE WILL LIFT BACK NORTH AND SETTLE IN ACROSS
THE WATERS ON TUESDAY.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS OUTSIDE OF
THUNDERSTORM ACTIVITY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 89 78 90 78 / 60 20 40 10
FMY 92 76 93 76 / 30 10 30 10
GIF 90 75 92 75 / 60 20 40 20
SRQ 89 77 90 76 / 50 20 30 10
BKV 88 73 90 73 / 70 30 40 20
SPG 88 78 90 80 / 60 20 30 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING FOR COASTAL CHARLOTTE-COASTAL
HILLSBOROUGH-COASTAL LEE-COASTAL MANATEE-COASTAL
SARASOTA-PINELLAS.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...18/FLEMING
LONG TERM...24/HUBBARD
DECISION SUPPORT...24/HUBBARDHazardous weather outlook, Jun 28, 5:24 AM EDT, 23 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 524 AM EDT SUN JUN 28 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-282000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 524 AM EDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING AND AFTERNOON. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. ...RIP CURRENT IMPACT... PERSISTENT WESTERLY WINDS WILL PRODUCE RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. ...RIP CURRENT IMPACT... CONTINUED WESTERLY WINDS MAY PRODUCE RIP CURRENTS ALONG AREA BEACHES THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. HUBBARD
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:12 PM EDT | Special Weather Statement | TBW | Hillsborough | 63 min |
| Jun 29, 1:17 PM EDT | Special Weather Statement | TBW | Hardee | 43 min |
| Jun 29, 1:48 PM EDT | Special Weather Statement | TBW | Highlands | 27 min |
| Jun 29, 2:12 PM EDT | Special Weather Statement | TBW | DeSoto | 33 min |
Nearby
Beach Hazards Statements in Florida, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.